| Model Number |
B1080-020 |
| Medical Device Problem Code |
Material Rupture (1546)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
06/14/2022
Type of Reportable Event
Malfunction
Event or Problem Description
It was reported that the procedure was to treat a heavily calcified mid superficial femoral artery in the left leg.A non-abbott stent was implanted.During post-dilatation of a 8x20mm armada 35 balloon burst at 8 atmospheres.Then a 5x40mm armada 35 balloons burst at 26 atmospheres.The balloons were at the proximal end of the stent (2/3 outside the stent and to 1/3 in the stent) - when it burst.There was no damage to the patient.The balloons were successfully removed.There were no adverse patient effects and no clinically significant delay in the procedure.No additional information was provided.
Additional Manufacturer Narrative
The device will not be returned for evaluation, the device was reportedly discarded.Investigation is not yet complete.A follow-up report will be submitted with all additional relevant information.The additional armada 35 balloon is filed under a separate medwatch report number.
Additional Manufacturer Narrative
The device was not returned for evaluation.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history identified no other similar incidents and/or complaints from this lot.The investigation determined the reported balloon rupture appears to be related to operational context.Balloon material ruptures can be affected by numerous factors including, but not limited to, balloon damage during processing of the balloon material, materials, inflation technique, and interactions with other devices or lesion calcification.In this case, it is likely that the balloon rupture occurred due to interaction with the heavily calcified anatomy and the previously implanted stent.There is no indication of a product quality issue with respects to the design, manufacture, or labeling of the device.
Event or Problem Description
It was reported that the procedure was to treat a heavily calcified mid superficial femoral artery in the left leg.A non-abbott stent was implanted.During post-dilatation of a 8x20mm armada 35 balloon burst at 8 atmospheres.Then a 5x40mm armada 35 balloons burst at 26 atmospheres.The balloons were at the proximal end of the stent (2/3 outside the stent and to 1/3 in the stent) - when it burst.There was no damage to the patient.The balloons were successfully removed.There were no adverse patient effects and no clinically significant delay in the procedure.Subsequent to the initially filed mdr report, the account provided additional information: during post-dilatation of a 8x20mm armada 35 balloon, it was inflated twice at nominal pressure and then burst at 8 atmospheres.Then a 5x40mm armada 35 balloon was inflated twice at nominal pressure and then burst at 26 atmospheres.Another unspecified balloon was used to successfully complete the procedure.No additional information was provided.